|K Pax vitamin?
Mar 19, 2007
Hi, I've tried to do research on K Pax vitamins and found very little information besides on the manufacturer's website. I did read a previous post from this site that dismissed it abruptly.
Are their claims of a "scientific study" showing a 25% increase in T cells just a scheme? If the results have some truth, are they misleading and how?
And finally, if either scenario is true, why is this vitamin completely covered by NY ADAP and Medicaid?
I do not qualify for either program and paid for my first month's supply myself (however, it is covered in my flex spending plan). I was naturally skeptical especially since it's so expensive but lately I have more energy compared to the handful of vitamins I used to take. Still, I'm afraid that more energy doesn't really equate to a immune system boost.
Thanks for the great forums!
| Response from Dr. Pierone
Hello, and thanks for posting.
Here is a link to the study which was presented at the 2004 CROI meeting on the use of this vitamin cocktail in patients with thymidine-induced peripheral neuropathy. The unrealized hope of this trial was that this high dose combination would improve neuropathy symptoms in these patients with drug-induced peripheral neuropathy. But there was a statistically significant improvement in CD4+ lymphocyte counts in vitamin recipients.
This was a small study in that 40 patients started and 28 completed the trial. Also, the group of patients may not represent the typical person with HIV infection since the standard of care is now to stop thymidine agents if patients develop peripheral neuropathy. The improvement of CD4+ lymphocyte counts cannot be discounted but a follow-up study more relevant to current therapeutic regimens would be welcome.
There seems to be very little downside to the vitamins except the relatively high cost.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Burning Penis After Anal Sex Worried I Have HIV
- Flaky Skin After Nipple Biting Worried I Have HIV
- Hpv After Needle Stick Sign Of HIV AIDS
- Itchy Rash After Rubbing Penis Sign Of HIV AIDS
- Loose Stool After Sex With Stripper Condom Broke Sign Of HIV AIDS
- Tingling In Feet After Blowjob Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.